Choosability in random hypergraphs

Research output: Contribution to journalArticlepeer-review

Abstract

The choice number of a hypergraph H=(V, E) is the least integer s for which, for every family of color lists σl={S(v): v ∈ V}, satisfying |S(v)| = s for every v ∈ V, there exists a choice function f so that f(v)∈S(v) for every v∈V, and no edge of H is monochromatic under f. In this paper we consider the asymptotic behavior of the choice number of a random k-uniform hypergraph H(k, n, p). Our main result states that for every k≥2 and for all values of the edge probability p = p(n) down to p=O(n-k+1) the ratio between the choice number and the chromatic number of H(k, n, p) does not exceed k1/(k-1) asymptotically. Moreover, for large values of p, namely, when p≥n-(k-1)2/(2k)+for an arbitrary positive constant , the choice number and the chromatic number of H(k, n, p) have almost surely the same asymptotic value.

Original languageEnglish
Pages (from-to)241-257
Number of pages17
JournalJournal of Combinatorial Theory. Series B
Volume83
Issue number2
DOIs
StatePublished - 2001

Fingerprint

Dive into the research topics of 'Choosability in random hypergraphs'. Together they form a unique fingerprint.

Cite this